Approximation with arbitrary order by certain linear positive operators


This paper aims to highlight classes of linear positive operators of discrete and integral type for which the rates in approximation of continuous functions and in quantitative estimates in Voronovskaya type results are of an arbitrarily small order. The operators act on functions defined on unbounded intervals and we achieve the intended purpose by using a strictly decreasing positive sequence \((\lambda _{n})_{n\geq1}\) such that \(lim_{n\rightarrow\infty}\) \(\lambda_{n}=0\), how fast we want. Particular cases are presented.


Octavian Agratini
Department of Mathematics, Babes-Bolyai University, Cluj-Napoca, Romania


Linear and positive operator · Korovkin theorem · Voronovskaya type theorems · Modulus of continuity · Order of approximation

Paper coordinates

O. Agratini, Approximation with arbitrary order by certain linear positive operators, Positivity, 22 (2018), pp. 1241-1254,


About this paper



Publisher Name


Print ISSN
Online ISSN


google scholar link

1. Abel, U., Agratini, O.: Asymptotic behaviour of Jain operators. Numer. Algorithm 71(3), 553–565 (2016)
2. Aral, A., Gonska, H., Heilmann, M., Tachev, G.: Quantitative Voronovskaya-type results for polynomially bounded functions. Results Math. 70, 313–324 (2016)
3. Baskakov, V.A.: An example of a sequence of linear positive operators in the space of continuous functions. Dokl. Akad. Nauk SSSR 113, 249–251 (1957). (in Russian)
4. Bleimann, G., Butzer, P.L., Hahn, L.A.: Bernstein-type operators approximating continuous functions on the semiaxis. Indag. Math. 42, 255–262 (1980)
5. Bohman, H.: On approximation of continuous and of analytic functions. Ark. Mat. 2(1952–1054), 43–56
6. Cetin, N., Ispir, N.: Approximation by complex modified Szász-Mirakjan operators. Studia Sci. Math. Hungar. 50(3), 355–372 (2013)
7. Deniz, E.: Quantitative estimates for Jain-Kantorovich operators. Commun. Fac. Sci. Univ. Ank. Sér. A1 Math. Stat. 65(2), 121–132 (2016)
8. DeVore, R.A., Lorentz, G.G.: Constructive Approximation, Grundlehren der Mathematischen Wissenschaften 303. Springer, Berlin (1993)
9. Dogru, O., MohapatraR. N., Örkü, M.:Approximation properties of generalized Jain operators. Filomat 30(1016), 2359-2366
10. Gal, S.G.: Approximation with an arbitrary order by generalized Szász-Mirakjan operators. Studia Univ. Babes-Bolyai Math. 59(1), 77–81 (2014)
11. Gal, S.G., Opris, B.D.: Approximation with an arbitrary order by modified Baskakov type operators. Appl. Math. Comput. 265, 329–332 (2015)
12. Gupta, V., Tachev, G.: General form of Voronovskaja’s theorem in terms of weighted modulus of continuity. Results Math. 69, 419–430 (2016)
13. Ismail, M.E.H.: On a generalization of Szász operators. Mathematica (Cluj) 39, 259–267 (1974)
14. Jain, G.C.: Approximation of functions by a new class of linear operators. J. Aust. Math. Soc. 13(3), 271–276 (1972)
15. Korovkin, P.P.: On convergence of linear positive operators in space of continuous function. Dokl. Akad. Nauk SSSR (N.S.) 90, 961–964 (1953). (in Russian)
16. Mastroianni, G.: Su un operatore lineare e positivo. Rend. Acc. Sc. Fis. Mat. Napoli Serie IV 46, 161–176 (1979)
17. Paltanea, R.: Estimates of approximation in terms of a weighted modulus of continuity. Bull. Transilvania Univ. Brasov 4(53), 67–74 (2011)
18. Shisha, O., Mond, B.: The degree of convergence of linear positive operators. Proc. Nat. Acad. Sci. USA 60, 1196–1200 (1968)
19. Szász, O.: Generalization of S.Bernstein polynomials to the infinite interval. J. Res. Nat. Bur. Standards 45, 239–245 (1950)
20. Trifa, S.: Approximation with an arbitrary order by generalized Kantorovich-type and Durrmeyer-type operators on [0+∞). Studia Univ. Babes-Bolyai Math. (2017) 62(2) (in print)
21. Walczak, Z.: On approximation by modified Szász-Mirakjan operators. Glas. Mat. 37(57), 303–319 (2002)
22. Walczak, Z.: On modified Szász-Mirakjan operators. Novi Sad J. Math. 33(1), 93–107 (2003)


Related Posts